No, just drink normal amounts of water; more won't affect lithium levels. Ask your lithium prescriber if he or she wants to lower the dose by 20% till a few days after you're off the ibuprofen. -Dr. G.View Thread
Dear Margaroo, As I mentioned earlier, NSAIDs (including Naprosyn) increase lithium levels by about 20%. So, if someone is on a low-ish dose to begin with, with a low-ish lithium level, then likely occasional NSAID use is no nig deal. On the other hand, for people taking higher lithium doses with blood levels that hiver closer to 0.9-1 or more, then pushing the level up higher could potentially be overkill. On the other other hand, to become truly toxic on lithium often means super-high blood levels (ie, over 1.5), which is a much bigger leap than one might expect from just a 20% rise. - Dr. G.View Thread
No....other than that acetopminophen if used long-term can tax your liver (unrelated to lithium use) and hydrocodone can cause sedation (again unrelated to co-administration with lithium). - Dr. G.View Thread
Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say "not" to combine NSAIDs with lithium...but if a doctor advises a course of NSAIDs, lithium can be dropped by about 20% (eg, if taking 900 mg/day, reduce by 150 mg) to compensate...after discussing with the prescriber.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.